Hail, Davidson
- When
- June 22, 12:52 PM CST
- Where
- Davidson County, Donelson
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.167, -86.650
Trained spotter reported golf ball size hail at the Opryland Hotel parking lot.
5 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 22, 8:40 AM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT THU JUN 22 2006 .UPDATE... SEVERE TSTM IN SOUTHWEST KY OVER BENTON KY MOVING NORTHEAST. THIS FEATURE MAY BE ASSOCIATED WITH WEAK UPPER LEVEL VORT CENTER AND ASSOCIATED WEAK COOL POOL AROUND 500 MB ON LATEST RUC RUN WHICH IS PROGGED TO MOVE NORTHEAST. OUTFLOW BOUNDARY IS LURKING IN MIDDLE TENNESSEE FROM CONVECTION THAT COLLAPSED LAST EVENING ALONG PLATEAU AND FAR EASTERN MIDDLE. BOUNDARY RUNNING FROM LEWISBURG TO LEBANON TO LAFAYETTE. HAVE SEEN A FEW SHOWERS WORK NORTH THROUGH THE PULASKI AREA THIS MORNING BUT THESE HAVE PRETTY MUCH DISSIPATED. CURRENT FORECAST LOOKS GOOD AND ON TRACK. LOOKS LIKE ANOTHER WARM DAY HERE IN MIDDLE TN WITH SOME LOCATIONS REACHING THE MID 90S. BOYD && .PREV DISCUSSION... (ISSUED 400 AM CDT THU JUN 22 2006) DISCUSSION... A COUPLE OF LOW PRESSURE TROUGHS. AN WEAK TROUGH LIES FROM NRN OK TO NRN MO TO NRN OH. FURTHER N...A LOW PRESSURE TROUGH LIES FROM NORTH DAKOTA EWD ACROSS MN TO A STRONG SFC LOW IN E CNTRL CANADA. 500MB HGHTS DROP FROM THEIR CURRENT 591 DM DOWN TO 585 DM BY SAT AM AS THE H5 LOW OVER HUDSON BAY DEEPENS A BIT. AS THE ASSOCD CANADIAN SFC RIDGE PRESSES THE 2 TROUGHS SWD THE GFS MODEL DEVELOPS A FAIRLY INTENSE SFC LOW OVER THE MISS VALLEY THU NGT AND MOVES IT EWD ACROSS THE OHIO VALLEY THIS WEEKEND. THE 48 HR TIME STEPS ON THE 20 KM NAM AND THE 80 KM NGM HAVE NO SUCH FEATURE. THUS IT SEEMS THAT THE GFS CONVECTIVE FEEDBACK PROBLEM HAS REARED ITS UGLY HEAD AGAIN. THUS THE SHORT RANGE GFS WAS MOSTLY TOSSED AND THE NAM/NGM WAS USED FOR INITIALIZATION. AS THE FRONT GETS PUSHED SWD POPS DECLINE INTO THE 20S OR LOWER FOR MOST OF THE LONG TERM FCST AS THE SFC RIDGE PUSHES FURTHER S AND DRIER AIR OCCUPIES THE MIDSTATE. MOS TEMPS WERE IN GENERAL GOOD AGREEMENT WITH ONE MORE DAY OF ABOVE NORMAL HIGH TEMPS. MOS POPS...DESPITE THE GFS SHORT RANGE PROBLEMS... SEEM TO BE FAIRLY REASONABLE AND INCREASE INTO THE LIKELY RANGE AS THE FRONT/TROUGH GETS CLOSER AND THEN DECLINE AFTERWARD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 529 AM CDT THU JUN 22 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 529 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS A COLD FRONT MOVES FROM KENTUCKY...SLOWLY SOUTH ACROSS THE MID STATE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FRIDAY AND FRIDAY NIGHT. STEIGERWALDT
The Nashville radar (KOHX), 12 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
5 hail, 4 thunderstorm wind. Local standard time, as filed.
Trained spotter reported golf ball size hail at the Opryland Hotel parking lot.
WKRN-TV reported a viewer called in a report of nickel to quarter size hail in Old Hickory.
Sheriff's office reported a couple of trees were down.
Numerous calls to EMA office of trees and power lines down around the county.
Golf ball size hail reported by off duty NWS employee. Some vehicles had dings from the hailstones.
TDOT reported trees were down in Moss and in the western part of the county.
Trees were down in the community of Sugar Grove, and also on U.S. Highway 31E, Backgraves Road and Fairfield Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515152, 5515153, 5515154, 5515213, 5515155, 5515156, 5515157, 5515211, 5515212.